Sitting a problem?


#1
i have had pd for about 10 years now and taking 16mg of ropinerole over 24 hours,i have all the usual symptoms,but there is one which i haven't noticed aanybody discussing on this forum.

i have this really uncomfortable sensation in my left leg and i have to sit on a recliner with my legs up horizontal.i cannot sit on a dining chair for more than 5 minutes so i have to eat my meals on a tray on the recliner.going out to eat has become a nightmare now and it is just another door which has closed or me.i'm not in any pain,but the odd feeling in my left leg is impacting on my life.my left leg drags and i can hardly walk around the house but i am ok on the open road,and manage to walk 2 miles every day.
i've google searched it but can only come up with circulation problems, which it is not,because i don't have those symptons.
is there anybody out there with similar problem and how are you are you treating it ? i know i should talk to my gp but frankly he doesn't seem to know much about pd and
i should get more enlightened answer here.many thanks.

#2
Hi myway,


Just read your post about your left leg, there isnt much detail of the exact symptoms that you have, I suffer quite a lot with sciatica and this affects my left leg from my bum down to the middle of my shin, there is also quite alot of numbness from time to time as the sciatic nerve gets trapped. Just an idea that this might be your problem,



regards,


Tulip

#3
Hello Myway - are you in contact with your local PDNS (Parkinsons Disease Nurse Specialist)? He or she is more experienced in helping you to cope with the problem in your leg - some GP's dont come across many PD patients during the course of their career. If you telephone the PDS helpline 0808 800 0303 I'm sure they could point you in the right direction. Take care and best wishes Sue xx

#4
HI Myway,

The symptoms you are describing I have been experiencing on and off for the last 8 years. Prior to starting medication i couldn't sit down long enough to eat a meal and if i wanted to watch tv i would often do so stool up. Like you i just didn't know how to sit or put my legs. I use to sit with my legs hanging over the chair arm to try and get some relief. The symptom you are describing is restless leg syndrome(RLS). The symptoms of RLS are often transient in Parkinson’s and so may be confused with other symptoms of Parkinson’s such as akathisia (restlessness caused by drugs used to treat parkinson's) or when the effect of drugs used to treat parkinson's such as levodopa wears off requiring intake of further medication. Also, RLS may cause night-time pain which may be mistaken as arthritis in Parkinson’s. Furthermore, RLS is treated with drugs such as dopamine agonists or levodopa, and people with Parkinson’s who develop RLS may already be taking such drugs.

I was prescribed an iron supplement which has helped. The dopamine agonists are particularly good for treating RSL. It sounds to me that you probably need your drug regime reviewing and either you dosage increase or possibly another drug introduced. I found walking and exercise relief the symptoms of RLS.

Speak to your PDN or consultant and tell them you think you're experiencing RSL.

I am now able to sit and watch tv and eat meals but i do notice sometimes if i'm a bit late taking my meds, due to the meds wearing off i get this sensation come back along with dystonia but this eases once the meds kick in.

Please see this info sheet
http://www.parkinsons.org.uk/pdf/FS83_Restlesslegssyndrome_0308.pdf


Best wishes

Cutiepie

#5
Having just re-read my prewious post i realize i've made a few typo errors, stool should be stood and RSL shouls be RLS.:rolling_eyes:

QT:smile:

#6
thank you tulip for your reply...i don't have any numbness in my leg,its not sciatica,and the only releif i get is by putting my feet up.
hello suwil, never really thought about pdns i just forgot,so i will contacct her.thank you.

cutiepie,i love your name !! i have looked into rls and this seems to be the diagnosis which fits.i am baffled beccause the ropinerrole i am taking doesn't help,which has confussed my,but you are right,maybe the dosaage is not enough,so i will discuss this with pdns.i will also take an iron supplement and see if that helps.
anyway thanks for kind interest and i will keep you posted.